Jump to content

Norpace


pat57
 Share

Recommended Posts

I am increasing curious for an explanation of why I seem to be the only poster that takes Norpace. Also its all I take and when I was 8 hours late with my dose- I had a seizure.

I have NCS, I know I get bradycardia during an event. Anyone else with bradycardia on Norpace- or tried Norpace? It works so will for me, I was not functioning without it.

Link to comment
Share on other sites

One doc suggested it as an option to me, but I guess one needs close cardiac monitoring. Not sure I understand all the ins and outs. My sense is that some of the other options are considered lower risk. But if it agrees with you, and helps, terrific!

Any idea why skipping a dose would cause a seizure?

Michele

Link to comment
Share on other sites

I would be very careful with Norpace. I was prescribed that by a cardiologist but it wasn't working so I stopped taking it (my own choice). Then, when I went to the mayo and my new PCP, they were both SHOCKED that I had been taking Norpace, saying it was really only for people with cardiac failure. That scared me a little!!! Just make sure the benefits out weight the risks. If it's not working or you don't feel comfortable, don't take it!

Link to comment
Share on other sites

I have never taken Norpace, but have been prescribed Coreg (also a heart failure med) by Bev, Dr Grubb's nurse. I have not taken in yet and am very hesitant to take it especially since my tach is like 110-115 - not that high in my opinion....

Link to comment
Share on other sites

thanks for the replies.

I looked up Coreg and see that it is a beta blocker- Norpace is an anti arrhythmia med .

Michele,

I had a seizure because my BP was way to low. Lack of 02 to the brain. The Norpace prevents or lessens the bradycardia I get- from NCS events. The chances of me passing out are about 50% if I take the med late. I have been on it 6 1/2 years now.

The prescribing Dr. an EP, has moved out of state, I do see another EP when needed, but it doesn't seem like I should ask the "new" Dr. why I am on this. I see them very rarely too. The Norpace works so well- I don't need to. Over time tho, I have seen its the Norpace that keeps me on my feet. Whenever I'm late , "I know it". The EP has me taking the generic brand every 11 hours. The Norpace brand would be "safe" every 12 hours. I have exhibited sensitivity to dropping levels - by which I mean, at 12 hours after the med it was profoundly weak- sometimes. Apparently generic brands are approved when a 10% or less discrepancy is found. For controlled release 10% is a little more then an hour.

I hope I'm making sense. I am not a good communicator.

My MD ordered me some "immediate release" Norpace. (after my seizure) The controlled release takes up to 3 hours for therapeutic levels, the immediate release takes 20 minutes at the most. I had taken my med late- which I frequently did when dosing meant interrupted sleep. Waited 20 minutes and went to work.

To make a long story longer!!! I was 8 to 9 hours late taking it, which is bad, and may have been the only time I was that late. I had a bad seizure at work and scared everybody. Living in a cell phone world (as we do) The manager told me 13 ambulances showed up. I am sure that's an exaggeration to make her point, but I didn't ask, "How many really."

ANYWAY, I'm glad I'm packing the immediate release med also, so there is no repeat of that!

I have seen the Norpace warnings .

"INDICATIONS

Norpace and Norpace CR are indicated for the treatment of documented ventricular arrhythmias, such as sustained ventricular tachycardia, that, in the judgment of the physician, are life-threatening. "

I do not know if I have ventricular arrhythmias or ventricular tachycardia, I was told "Norpace discourages the heart muscle from stretching". The drop in BP is caused by bradycardia and that is caused by heart muscle stretching. It is a way that the heart drops the BP. In my cause the brain is telling the heart to DROP THE BP, the heart is just obeying orders when it stretches.

ANYWAY thanks for you interest. I appreciate it.

Link to comment
Share on other sites

This was a recommended med by one cardiologist for me, but my family MD and another cardiologist--said no- thought it was too risky and not comfortable with it--unless last resort. Family MD wanted no part of it. I really think it varies greatly with each individual. For me, I trust my family MD- most of the time, as he knows my medical hx best.

Link to comment
Share on other sites

Gracefulprincess,

I saw that you have, sciatica. Theres a post on the chit chat board about that, maybe you could offer that poster some info too.

:)

I also saw that nitroglycerin is one of your meds. Why was that ordered? I have not seen that for NCS or POTS before????

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...